MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER W/SOLO VALVE TECH AND TPS 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER W/SOLO VALVE TECH AND TPS 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refw2533 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refw2533) have been reported from the same facility.
 
Event or Problem Description
It was reported "we had an issue with introducer on the triple lumen provena picc line, 5 fr.The picc rn was trying to thread the introducer in the patient and couldn¿t, nicked him with the scalpel and still couldn¿t, finally realizing there was a small burr on the end of the gray part of the introducer.Another one had to be dropped to her onto her sterile field.The first introducer felt more flimsy to the inserter.This repeated pushing trying to pop the introducer through the skin puts this covid positive patient at higher risk for dvt with that manipulation and also having to nick his skin putting him at higher risk for infection.Several skin nicks had to be made until it was realized that there was a burr on the end of the introducer.Patient is 6¿4¿, he is here and vented for covid pna.R ij in place as well and was removed once the picc line was placed." was there any patient harm reported? no, but trauma to vein and tissue as attempts made to thread introducer before the small burr on the end was noticed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer sheath is confirmed; however, the exact cause is unknown.One 5 fr x 7 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal end of the microintroducer sheath was observed to be damaged.The distal end of the dilator was observed to be slightly curved.A microscopic observation revealed the edge of distal tip of the sheath was buckled and folded back and plastically deformed at the corners.While the cause of the damage observed on the introducer sheath tip is unknown, possible causes include damage during handling or use.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA CATHETER W/SOLO VALVE TECH AND TPS 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13600779
Report Number3006260740-2022-00483
Device Sequence Number1957020
Product Code LJS
UDI-Device Identifier00801741112751
UDI-Public(01)00801741112751
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D
Device Lot NumberREFW2533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight79 KG